Indian Journal of Psychological Medicine
  Home | About Us | Editorial Board | Search | Ahead of print | Current Issue | Archives | Instructions | Contact | Advertise | Submission | Login 
Users Online: 272 
Wide layoutNarrow layoutFull screen layoutHome Print this page Email this page Small font sizeDefault font sizeIncrease font size
CASE REPORT
Year : 2014  |  Volume : 36  |  Issue : 3  |  Page : 335-337

Ketamine dependence in an anesthesiologist: An occupational hazard?


Department of Psychiatry, National Drug Dependence Treatment Centre, All India Institute of Medical Sciences, New Delhi, India

Correspondence Address:
Dr. Shrigopal Goyal
Department of Psychiatry, National Drug Dependence Treatment Centre, Room No. 4096, Teaching Block, All India Institute of Medical Sciences,
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7176.135395

Rights and Permissions

Substance abuse among medical professionals is a cause for concern. Certain psychotropic substances such as ketamine are at easy dispense to anesthesiologists increasing the likelihood of misuse and dependence and raise several issues including safety of patients. We discuss a case demonstrating ketamine dependence in an anesthesiologist from India. The reported psychotropic effects of ketamine ranged from dissociation and depersonalization to psychotic experiences. There was also development of significant tolerance to ketamine without prominent physical withdrawal symptoms and cyclical use of very high doses was observed. Issues related to management of health professionals are also discussed.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1054    
    Printed26    
    Emailed1    
    PDF Downloaded59    
    Comments [Add]    

Recommend this journal